Thunderstorm Wind, Logan
- When
- February 24, 2:10 PM CST
- Where
- Logan County, Ratcliff
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.300, -93.883
Thunderstorm winds downed some trees at Ratcliff.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorm winds downed some trees at Ratcliff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 24, 4:00 AM CST, 10 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CST SAT FEB 24 2001 STRONG SOUTHERLY GRADIENT HAS SET UP ACROSS THE AREA WHICH SHOULD ALLOW FOR WARMER AND MORE HUMID AIR TO MOVE INTO THE AREA. THERE IS A SEMBLANCE OF A WARM FRONT JUST TO THE SOUTH OF THE STATE, WITH TEMPS AND DEW POINTS IN THE 60S TO THE SOUTH OF THAT, BUT THIS MAY WEAKEN AS THE HIGHER DEW POINTS AND TEMPS STREAM NORTH, AND FRONT MAY RE-LOCATE TO THE NORTH. HAVE NOTICED TEMPS HAVE RISEN SEVERAL DEGREES SINCE 06Z AT SOME STATIONS. RAIN AND THUNDERSTORMS IN NORTHWESTERN ARKANSAS HAVE WEAKENED AND A NEW AREA OF STRONG THUNDERSTORMS HAS DEVELOPED IN THE EASTERN TEXAS PANHANDLE AND MOVED INTO WESTERN OKLAHOMA AHEAD OF THE UPPER TROF APPROACHING FROM THE WEST. THIS AREA OF THUNDERSTORMS MAY EVENTUALLY EVOLVE INTO THE MAIN WEATHER THREAT ACROSS THE AREA TODAY. SOME SHOWERS AND THUNDERSHOWERS WILL LIKELY COVER THE AREA TODAY AHEAD OF THE MAIN SQUALL LINE FROM WARM ADVECTION. FIGURE SQUALL LINE WILL FIRE UP IN OKLAHOMA AND TEXAS BY MIDDAY AND WILL MOVE INTO WESTERN COUNTIES DURING THE AFTERNOON. INDICATIONS ARE IT WILL BE ACROSS THE KLIT AREA AROUND 00Z THEN SHOULD MOVE RAPIDLY EAST, BEING OUT OF THE STATE BY 06Z. LOOKS LIKE MAIN SEVERE THREAT WILL BE DAMAGING WIND, WITH ISOLATED LARGE HAIL. STRONG SHEAR...ALBEIT NOT AS STRONG AS PROGGED YESTERDAY...WILL BE PRESENT WHICH KEEPS A THREAT OF SOME TORNADOES...BUT LOW CLOUDS SHOULD HOLD IN MOST OF THE DAY AND TEMPS BEING HELD DOWN A LITTLE SHOULD LIMIT INSTABILITY. IF CLOUDS SHOULD HAPPEN TO BREAK FOR AWHILE BEFORE SQUALL LINE MOVES IN, THE TORNADO THREAT COULD INCREASE. WILL CONTINUE WORDING OF SOME STORMS MAY BE SEVERE WITH DAMAGING WIND FOR THIS AFTERNOON IN THE WEST AND LATE AFTERNOON OR EVENING IN CENTRAL AND EAST. DRY SLOT DRIVES ACROSS THE FA LATER TONIGHT INTO SUNDAY, SO WILL GO WITH CLEARING SKIES LATER TONIGHT. SUNDAY SHOULD BE A QUIET DAY, BUT WITH STRONG UPPER FLOW CONTINUING AND SOME MOISTURE LOOMING TO THE SOUTH, WILL KEEP PARTLY CLOUDY SKIES IN FORECAST. MOISTURE RETURNS SUNDAY NIGHT AND MONDAY AS ANOTHER UPPER TROF APPROACHES AND AN ARCTIC COLD FRONT APPROACHES FROM THE NORTH. FWC TEMPS THROUGH PERIOD LOOK REASONABLE AND WILL NOT STRAY FAR FROM THEM. DRY AIR AND WEST WINDS SUNDAY MAY ALLOW FOR MAXES TO BE AS HIGH IF NOT HIGHER THAN TODAY. .LIT...LAKE WIND ADVISORY TODAY ENTIRE FA
ARZ003-004-012-013-021-022-030-242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1112 AM CST SAT FEB 24 2001 ...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON... A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR SEVERE WEATHER PREPARATIONS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED LATER TODAYH. 32
ARZ003-004-012-013-021-022-030-037-038-040-041-052-242300- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1122 AM CST SAT FEB 24 2001 ...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON... A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR SEVERE WEATHER PREPARATIONS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WI-LL LIKELY BE ACTIVATED LATER TODAY. 32
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000- SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CST SAT FEB 24 2001 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM. MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES EASTWARD. THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS FOR THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK YOUR SEVERE WEATHER PREPARATIONS. && 38
The Western Arkansas radar (KSRX), 43 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233121.